Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How is hearing loss related to Antiretrovirals
Jan 19, 2005

People involved with the daily care of children with HIV positive status in South Africa have confided in me that these children, who are on first generation antiretroviral medications, seem to be experiencing decreased hearing sensitivity since they've been on the medication. I plan to do a study on this aspect of communication impairment since I'm a final year student in Speech therapy. Could you please supply me with some insights regarding this possible side effect of ARVTs?

Response from Dr. Henry

In my adult patients occasionally there seems to be accelerated hearing loss possible due to one of the antiretrovirals. Which drug often is hard to pin down. I have had a few patients where it seemed like 3TC or AZT might have contributed so the meds were switched around with variable improvement. That can be a tough issue to address. KH



Previous
Stopping Treatment with low CD 4's
Next
nausia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement